My daughter (age 32) has been diagnosed with MS - one of her early symptoms has been an eye problem when she looks at an object or TV or anything...it seems to be bouncing up and down... She has been on a med call Primidone 50mg for nearly one year and at first it kept it from worsening. In the last month - the bouncing seems to be increasing. Is there another medication that she should consider to help with this issue. Thank you for considering my request.
Vision bouncing up an down is caused by either downbeat or upbeat nystagmus. This is common in MS. Drugs commonly used to treat this problem include Gabapentin, memantine, 4 aminopyridine and baclofen. Please see our page on Nystagmus to learn more READ MORE
You may want your daughter to see a neuro-ophthalmologist who specialists in adult eye movement problems.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.